Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 24, 2011, 3:56 AM MDT. It took effect at Aug 24, 2011, 12:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2011, 3:56 AM MDT (09:56 UTC)
- In effect from
- Aug 24, 2011, 12:00 PM MDT
- Expired
- Aug 25, 2011, 3:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
502 WWUS85 KBOI 240956 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 356 AM MDT WED AUG 24 2011 ...SCATTERED THUNDERSTORMS OVER THE BURNS AND NORTHERN VALE BLM WEDNESDAY... .HIGH-LEVEL MOISTURE AND AN UNSTABLE AIR MASS WILL SUPPORT THE DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE BURNS AND VALE BLM THIS AFTERNOON AND EVENING. DRY NEAR THE SURFACE MEANS LITTLE RAIN AND GUSTY WINDS ARE LIKELY WITH THE THUNDERSTORMS. ORZ636-637-242200- /O.UPG.KBOI.FW.A.0005.110824T1800Z-110825T0600Z/ /O.NEW.KBOI.FW.W.0008.110824T1800Z-110825T0600Z/ BURNS BLM-VALE BLM- 356 AM MDT WED AUG 24 2011 /256 AM PDT WED AUG 24 2011/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS OVER BURNS BLM AND NORTHERN VALE BLM THIS AFTERNOON AND EARLY EVENING. * OUTFLOW WINDS...WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE IMMEDIATE VICINITY OF THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
4 follow-up statements
083 WWUS85 KBOI 242017 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 217 PM MDT WED AUG 24 2011 ...SCATTERED THUNDERSTORMS ACROSS A MAJORITY OF THE BLM LANDS THROUGH MIDNIGHT... .HIGH-LEVEL MOISTURE AND AN UNSTABLE AIR MASS WILL SUPPORT INCREASING CONVECTION ACROSS THE BURNS AND VALE BLM THIS AFTERNOON AND EVENING. DRY CONDITIONS NEAR THE SURFACE MEANS LITTLE RAIN AND GUSTY WINDS ARE LIKELY WITH THE THUNDERSTORMS. ADDITIONALLY AN UPPER DISTURBANCE MOVING ACROSS CENTRAL NEVADA THIS AFTERNOON IS EXPECTED TO MOVE OVER THE NEVADA/IDAHO BORDER AREA THIS EVENING. THIS WILL HELP BRING SCATTERED STORMS TO THIS AREA THEN MOVE TO THE NORTHEAST AND DIMINISH IN COVERAGE. IDZ418-419-250600- /O.EXB.KBOI.FW.W.0008.110825T0000Z-110825T0600Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS- 217 PM MDT WED AUG 24 2011 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 418 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT. * THUNDERSTORMS...WIDELY SCATTERED STORMS LATE THIS AFTERNOON THEN INCREASING IN COVERAGE TO SCATTERED THIS EVENING. * OUTFLOW WINDS...GUSTS 50 TO 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ ORZ636-637-250600- /O.CON.KBOI.FW.W.0008.000000T0000Z-110825T0600Z/ BURNS BLM-VALE BLM- 217 PM MDT WED AUG 24 2011 /117 PM PDT WED AUG 24 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT. * THUNDERSTORMS...STORMS INCREASING IN COVERAGE THROUGH THE EVENING HOURS. * OUTFLOW WINDS...WIND GUSTS TO 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
847 WWUS85 KBOI 250259 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 859 PM MDT WED AUG 24 2011 ...SCATTERED THUNDERSTORMS ACROSS CENTRAL AND EASTERN OREGON BLM LANDS THROUGH MIDNIGHT... .HIGH-LEVEL MOISTURE AND AN UNSTABLE AIR MASS WILL SUPPORT CONVECTION ACROSS THE BURNS AND VALE BLM TONIGHT. DRY CONDITIONS NEAR THE SURFACE MEANS LITTLE RAIN AND GUSTY WINDS ARE LIKELY WITH THE THUNDERSTORMS ALONG WITH ABUNDANT LIGHTNING. IDZ418-419-250400- /O.CAN.KBOI.FW.W.0008.000000T0000Z-110825T0600Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS- 859 PM MDT WED AUG 24 2011 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 418 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG WARNING. SCATTERED COVERAGE OF THUNDERSTORMS HAS NOT OCCURRED IN THE RED FLAG WARNING AREA WITH ONLY ISOLATED CELLS AND LIGHTNING. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ ORZ636-637-250600- /O.CON.KBOI.FW.W.0008.000000T0000Z-110825T0600Z/ BURNS BLM-VALE BLM- 859 PM MDT WED AUG 24 2011 /759 PM PDT WED AUG 24 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT /11 PM PDT/ TONIGHT. * THUNDERSTORMS...STORMS INCREASING IN COVERAGE THROUGH THE EVENING HOURS. * OUTFLOW WINDS...WIND GUSTS TO 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
472 WWUS85 KBOI 250554 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1154 PM MDT WED AUG 24 2011 ...SCATTERED THUNDERSTORMS ACROSS CENTRAL AND EASTERN OREGON BLM LANDS INTO EARLY THURSDAY MORNING... .THE BACK EDGE OF AN AREA OF THUNDERSTORMS WILL MOVE THROUGH THE NORTHERN BURNS AND VALE BLM DISTRICTS OVER THE NEXT THREE HOURS. ALONG WITH ABUNDANT LIGHTNING...GUSTY WINDS TO 40 MPH WILL ACCOMPANY THE THUNDERSTORMS. ORZ636-637-250900- /O.EXT.KBOI.FW.W.0008.000000T0000Z-110825T0900Z/ BURNS BLM-VALE BLM- 1154 PM MDT WED AUG 24 2011 /1054 PM PDT WED AUG 24 2011/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT /2 AM PDT/ THURSDAY FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 3 AM MDT /2 AM PDT/ THURSDAY. * THUNDERSTORMS...AN AREA OF THUNDERSTORMS WILL MOVE THROUGH NORTHERN BURNS AND VALE BLM OVER THE NEXT 3 HOURS. * OUTFLOW WINDS...WIND GUSTS TO 40 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ L
643 WWUS85 KBOI 250836 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 236 AM MDT THU AUG 25 2011 ORZ636-637-250945- /O.EXP.KBOI.FW.W.0008.000000T0000Z-110825T0900Z/ BURNS BLM-VALE BLM- 236 AM MDT THU AUG 25 2011 /136 AM PDT THU AUG 25 2011/ ...RED FLAG WARNING WILL EXPIRE AT 3 AM MDT /2 AM PDT/ EARLY THIS MORNING FOR LIGHTNING FOR BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... THE RED FLAG WARNING WILL EXPIRE AT 3 AM MDT /2 AM PDT/ EARLY THIS MORNING. THUNDERSTORM ACTIVITY HAS MOVED OUT OF THE BURNS AND VALE BLM. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 24, 3:35 AM MDT, 21 minutes earlier.
Area forecast discussion, Aug 24, 3:35 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 335 AM MDT WED AUG 24 2011 .SHORT TERM...TODAY THROUGH THURSDAY...WATER VAPOR SATELLITE PICS SHOWING A WELL DEFINED MID-LEVEL CIRCULATION OFF THE CA COAST. THIS FEATURE WILL TRACK FROM WESTERN OREGON INTO THE IDAHO PANHANDLE AS IT CIRCLES THE PERIPHERY OF A FOUR CORNERS HIGH. AFTERNOON INSTABILITY...WEAK LIFT ACCOMPANYING THE MID-LEVEL LOW AND ELEVATED MOISTURE WILL SUPPORT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON OVER SE OREGON AND ALONG ID/NV BORDER. MODEL SOUNDINGS SHOW CLOUD BASES AROUND 16K FEET MSL AND WET BULB ZERO HEIGHTS AROUND 13K FEET MSL WHICH WOULD FAVOR GUSTY AND POSSIBLY DAMAGING WINDS FROM STORMS THAT DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS WILL STRETCH FROM NORTHERN HARNEY COUNTY THOUGH NW MALHEUR AND INTO BAKER COUNTY...AREAS CLOSEST TO THE SOURCE OF LIFT. EVEN THOUGH IT WILL BE HOT...CONDITIONS ARE TOO STABLE TO SUPPORT CONVECTIVE ACTIVITY IN THE TREASURE VALLEY. THAT SAID...WILL NEED TO WATCH FOR OUTFLOW WINDS FROM ACTIVITY IN SE OREGON OR ALONG THE OWYHEE RIDGE COULD PUSH THROUGH THE VALLEY THIS EVENING. IN THE WESTERN MAGIC VALLEY ANY THUNDERSTORMS THAT PUSH OFF THE HIGHER TERRAIN SOUTH OF THE SNAKE RIVER WILL QUICKLY DISSIPATE RESULTING IN GUSTY WINDS. FOR TONIGHT A WEAK H25 JET TRACKS ACROSS SE OREGON AND SW IDAHO TONIGHT PROVIDING ENOUGH LIFT COUPLED WITH ELEVATED INSTABILITY AND MOISTURE TO WARRANT SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. FOCUS OF THE ACTIVITY WILL SHIFT NE INTO THE WEST CENTRAL IDAHO MTNS BY THURSDAY MORNING. ANOTHER HOT AFTERNOON THURSDAY WILL FUEL SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE NORTHERN ZONES. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY....FRIDAY LOOKS LIKE THE HOTTEST DAY OF ALL WITH INTERMOUNTAIN UPPER RIDGE AT MAXIMUM AMPLITUDE AND UPPER LOW ALONG THE COAST INCREASING THE SOUTHERLY FLOW ALOFT INTO OUR AREA. GFS AND ECM BOTH SHOW ENOUGH MOISTURE FOR CLOUD COVER TO TAKE A COUPLE DEGS OFF MAX TEMPS...BUT WITH 850-700 MB THICKNESS ABOVE 1680M OVER THE SRN HALF OF OUR CWA...100 DEG TEMPS WILL OCCUR IN MANY SRN VALLEYS. THE COASTAL TROUGH IS PROGGED INLAND ACROSS OREGON FRIDAY NIGHT/SAT AND MAY RESULT IN A CONVECTIVE EVENT IN OREGON ZONES AND NRN ZONES IN IDAHO. TROUGH PASSAGE WILL BRING TEMPS DOWN A FEW DEGS SATURDAY BUT NEXT UPSTREAM RIDGE WILL BRING HOT WX AGAIN SUNDAY. LATEST GFS HAS A DEEP COOL TROUGH COMING IN ABOUT NEXT WEDNESDAY BUT ECM STILL HAS ZONAL FLOW...AND ECM HAS DONE BETTER THAN GFS IN LATER PERIODS. && .AVIATION...VFR. SINGLE STRAY THUNDERSTORM WENT NNE THROUGH KOWY /OWYHEE NV/ AROUND 07Z AND WAS WEAKENING SSW OF GLENNS FERRY AT 09Z. IT MAY STILL BE A CB IN SERN ELMORE COUNTY BY SUNRISE. LATER TODAY WIDELY SCATTERED THUNDERSTORMS WILL FORM ALL ALONG THE NV BORDER...WRN HARNEY AND BAKER COUNTIES...NWRN MALHEUR COUNTY...AND THE CENTRAL IDAHO MOUNTAINS. REMAINING AREAS WILL BE TOO DRY FOR THUNDERSTORMS BUT MOIST ENOUGH FOR SCATTERED TCU. && .AVIATION... && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...RED FLAG WARNING FROM NOON MDT /11 AM PDT/ TODAY THROUGH THIS EVENING ORZ636-637. && WEATHER.GOV/BOISE SHORT TERM...DG LONG TERM....LC AVIATION.....LC
Nearby
Red Flag Warnings in Idaho, 2011Red Flag Warnings in Oregon, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.